Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 44, NWS Charleston, SC

August 5, 2012

NWS Charleston, SC issued this small craft advisory at Aug 5, 2012, 3:35 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2012, 3:35 AM EDT (07:35 UTC)
Expired
Aug 5, 2012, 3:52 PM EDT
In force
12 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WHUS72 KCHS 050735
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
335 AM EDT SUN AUG 5 2012

AMZ352-354-374-051600-
/O.NEW.KCHS.SC.Y.0044.120805T0735Z-120805T2100Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
335 AM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
616 
WHUS72 KCHS 051409
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 AM EDT SUN AUG 5 2012

AMZ352-354-374-052100-
/O.CON.KCHS.SC.Y.0044.000000T0000Z-120805T2100Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1009 AM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
666 
WHUS72 KCHS 051644
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1244 PM EDT SUN AUG 5 2012

AMZ352-354-051745-
/O.CAN.KCHS.SC.Y.0044.000000T0000Z-120805T2100Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1244 PM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-052100-
/O.CON.KCHS.SC.Y.0044.000000T0000Z-120805T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1244 PM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
287 
WHUS72 KCHS 051952
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT SUN AUG 5 2012

AMZ374-052100-
/O.CAN.KCHS.SC.Y.0044.000000T0000Z-120805T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 PM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 1:35 AM EDT, 2 hours earlier.

Area forecast discussion, Aug 5, 1:35 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
135 AM EDT SUN AUG 5 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL INTO EARLY NEXT WEEK. AN
APPROACHING COLD FRONT WILL STALL AND WEAKEN TO THE NORTHWEST
DURING THE MID TO LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MADE SOME PRETTY SUBSTANTIAL CHANGES TO THE SKY FORECAST FOR THE
REST OF TONIGHT WITH MAINLY CLEAR SKIES BEING OBSERVED ACROSS MUCH
OF THE REGION. DO EXPECT AN INCREASE IN CLOUD COVER LATER TONIGHT
AS LOW-LEVEL CONVERGENCE INCREASES ALONG THE COAST AND WITH IT
SHOWER ACTIVITY. LOWS FROM THE LOWER 70S WELL INLAND TO THE LOWER
80S ON THE BEACHES LOOK ON TRACK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
A DEEP LAYER RIDGE AXIS WILL CONTINUE TO BE CENTERED JUST NORTH OF
THE REGION THROUGH EARLY MONDAY. THE TROPICAL WAVE THAT HAS BEEN
OVER THE WESTERN BAHAMAS AND INTO CENTRAL AND SOUTHERN FLORIDA IS
FORECAST TO MOVE SLOWLY WNW ACROSS THE CENTRAL FL PENINSULA AND INTO
THE EAST GULF OF MEXICO INTO EARLY NEXT WEEK. THE MAIN IMPACT FROM
THIS SYSTEM WILL BE AN INCREASE IN DEEP LAYER MOISTURE ALONG THE
NORTHERN PERIPHERY OF THE TROPICAL WAVE...ESPECIALLY LATER TONIGHT
AND THROUGH SUNDAY...ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA.
ALL MODELS SHOW PWATS INCREASING TO ABOVE 2.O INCHES SUNDAY. HAVE
NUDGED POPS UP TO HIGH END CHANCE FOR SUNDAY GIVEN THE INCREASE IN
MOISTURE...AND WOULD NOT BE SURPRISED IS POPS NEED TO BE INCREASED
EVEN MORE...ESPECIALLY OVER OUR GA REGION. THINK ATMOSPHERE WILL BE
PRETTY TROPICAL IN NATURE...WITH MORE SHOWERS THAN
THUNDERSTORMS...AT LEAST THROUGH SUNDAY.

BY LATER MONDAY AND TUESDAY...THE DEEP LAYER RIDGE BEGINS TO WEAKEN
AND SHIFT SOUTHWARD OVER THE SOUTHERN FORECAST AREA AS A BROAD UPPER
TROUGH DEVELOPS ACROSS THE GREAT LAKES STATES AND NEW ENGLAND. HAVE
CONTINUED CHANCE/CLIMO POPS MONDAY AND TUESDAY...WITH THE BEST
CONCENTRATION OF CONVECTION BEING FOCUSED INLAND DURING THE
AFTERNOON AND EVENING...DESPITE INDICATION BY NAM AND GFS QPF FIELDS
THAT PRECIP COULD CARRY THROUGH MONDAY NIGHT INLAND AS A WEAK FRONT
STALLS WELL NW OF THE AREA.

MADE ONLY COSMETIC CHANGES TO TEMPS...WITH BOTH MAXES AND MINS RIGHT
AROUND NORMAL TO POSSIBLY A TAD BELOW NORMAL...ESPECIALLY SUNDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPPER LEVEL RIDGING WILL CONTINUE TO WEAKEN THROUGH THE MID TO
LATE WEEK PERIOD...AS A TROUGH ALOFT AND SEVERAL SHORTWAVES MOVE
ACROSS THE NEW ENGLAND STATES. A COLD FRONTAL SYSTEM IS EXPECTED
TO STALL AND EVENTUALLY DISSIPATE WEST OF THE AREA BY THE MIDDLE
OF NEXT WEEK. ALTHOUGH ATLANTIC SURFACE HIGH PRESSURE WILL AT
LEAST MAINTAIN CONTROL OF THE COASTAL AREAS THROUGH THE EXTENDED
PERIOD...THE SURFACE PATTERN FARTHER INLAND WILL BE MORE ILL
DEFINED BETWEEN HIGH PRESSURE OVER THE CENTRAL UNITED STATES AND
THE SUBTROPICAL HIGH JUST TO THE EAST. CONSIDERING THE INCREASED
FORCING FROM THE STALLED FRONT TO THE WEST...COMBINED WITH
INFLUENCES FROM WEAK SHORTWAVE ENERGY JUST INLAND AND TYPICAL
BOUNDARY/SEABREEZE INTERACTIONS...SOLID SHOWER/THUNDERSTORM
CHANCES CONTINUE THROUGH FRIDAY. TEMPERATURES WILL CONTINUE TO
REFLECT NEAR SEASONAL NORMALS...WITH HIGH TEMPERATURES IN THE LOW
TO MID 90S DURING THE AFTERNOON FALLING INTO THE LOW TO MID 70S
OVERNIGHT.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LOW-MEDIUM CONFIDENCE ON MOST ELEMENTS AT BOTH TERMINAL FOR THE
NEXT 24 HOURS.

KCHS...EXPECT TO SEE AN EXPANSION OF LOW CLOUDS AFTER 09Z AS LOW-
LEVEL SPEED CONVERGENCE INCREASES ALONG THE COAST. BEST CHANCES
FOR MVFR CIGS WILL BE FROM 12-15Z COINCIDENT WITH THE STRONGEST
CONVERGENCE. ISOLATED-SCATTERED SHOWERS ARE EXPECTED TO DEVELOP
AFTER SUNRISE AND MOVE INLAND. GIVEN THE FAST FLOW ALOFT RESIDENCE
TIME OF ANY SUB-VFR REDUCTIONS IN VSBYS WILL BE BRIEF THUS WILL
NOT INCLUDE ANY TEMPO OR PREVAILING REDUCTIONS ATTM. BEST SHOWER
ACTIVITY IS FORECAST TO CONCENTRATE WELL SOUTH OF THE TERMINAL
LATER TODAY AND CONTINUE INTO TONIGHT.

KSAV...STARTING TO SEE AN UPTICK IN SHOWER ACTIVITY OFFSHORE AS
LOW-LEVEL CONVERGENCE BUILDS ALONG THE COAST. COULD SEE A BRIEF
SHOWER AT JUST ABOUT ANY TIME PRIOR TO SUNRISE...BUT ANY VSBY
REDUCTIONS SHOULD BE BRIEF. THERE WILL ALSO BE A INCREASED RISK
FOR MVFR CIGS PRIOR TO DAYBREAK AND THE 06Z TAF WILL REFLECT THIS.
EXPECT TO SEE A QUICK EXPANSION IN SHOWER ACTIVITY AFTER SUNRISE
WITH COVERAGE BECOMING SCATTERED-NUMEROUS. WINDOW FOR THE BEST
CHANCES FOR ANY MEANINGFUL IMPACTS WILL BE 15-18Z WHERE MVFR
VSBYS/CIGS WILL BE POSSIBLE IN MODERATE RAINFALL. QUICK DURATIONS
OF IFR OR LOWER ARE A POSSIBILITY BUT THE RISK/SPATIAL AREA IS TOO
LOW TO JUSTIFY A MENTION ATTM. SHOWER ACTIVITY IS EXPECTED TO END
BY EARLY AFTERNOON.

EXTENDED AVIATION OUTLOOK...NO CONCERNS.

&&

.MARINE...
TONIGHT...MODERATE SOUTHEAST FLOW WILL DOMINATE AS A TROPICAL WAVE
PUSHES INLAND ACROSS FLORIDA. WINDS WILL GENERALLY REMAIN 15
KT OR LESS BUT COULD AT LEAST GUST TO 20 KT AT TIMES. SEAS WILL
BUILD SLIGHTLY...MAINLY DUE TO AN INCREASE IN EASTERLY
SWELL...BUT SHOULD GO NO HIGHER THAN 5 FT. THUS...CONDITIONS
SHOULD REMAIN BELOW ADVISORY LEVELS.

SUNDAY THROUGH THURSDAY...NO HIGHLIGHTS FOR WINDS AND SEAS
EXPECTED THROUGH THE PERIOD AS THE ATLANTIC RIDGE OF HIGH PRESSURE
REMAINS OVER THE REGION THROUGH MONDAY. BY TUESDAY AND
BEYOND...THE RIDGE WEAKENS AND MOVES OFF TO THE SOUTHEAST AS A
TROUGH OF LOW PRESSURE DEVELOPS INLAND. A TROPICAL WAVE WILL
REMAIN WELL SOUTH OF THE AREA THROUGH EARLY NEXT WEEK.
HOWEVER...EXPECT AN INCREASE IN SHOWERS AND ISOLATED THUNDERSTORMS
TONIGHT THROUGH SUNDAY AS DEEPER MOISTURE ALONG THE NORTHERN
PERIPHERY OF THE TROPICAL WAVE MOVES ACROSS THE AREA. A RETURN TO
MORE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS... MAINLY
DURING THE LATE NIGHT AND MORNING...BY TUESDAY AND BEYOND.
DEPENDING ON HOW STRONG THE TROPICAL WAVE GETS WELL SOUTH OF THE
REGION...WILL GOVERN THE STRENGTH OF THE WINDS... ESPECIALLY
SUNDAY OVER THE SOUTHERN/GA WATERS. FOR NOW...HAVE KEPT WINDS AT
15 KT OR LESS AND SEAS 5 FEET OR LESS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 4, 3:54 AM EDT, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 AM EDT SAT AUG 4 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-050800-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
354 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-050800-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
354 AM EDT SAT AUG 4 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:43 AM EDTRip Current StatementCHS10 hr
Aug 5, 3:36 PM EDTAreal Flood AdvisoryCHSBerkeley84 min
Aug 5, 4:34 PM EDTAreal Flood AdvisoryCHSHampton56 min
Aug 5, 5:26 PM EDTAreal Flood AdvisoryCHSHampton41 min

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.